MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. CAMERA HEAD

SHIRAKAWA OLYMPUS CO., LTD. CAMERA HEAD
Model Number OTV-S7H-1D
Medical Device Problem Codes Corroded (1131); Leak/Splash (1354); Loose or Intermittent Connection (1371); Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for inspection and the following reportable malfunctions were identified during the device evaluation: poor scope mount connection, image noise, corrosion on the video connector electrical contacts, watertightness failure in a switch, and water intrusion in the imaging of the main unit.Based on the results of the investigation, it is likely the following led to the malfunction: a root cause could not be identified for poor scope mount connection, corrosion on the video connector electrical contacts, and water intrusion in the imaging of the main unit.It is presumed that the switch has a watertight failure due switch 1 was damaged.Because there is flooding in the main unit imaging, there is a possibility that the internal charged coupled device has reached failure.Therefore, it is presumed that normal communication is not possible, leading to the generation of image noise.Since the device is more than 15 years old, the device history record was unable to be reviewed.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was observed that during the device evaluation, the subject device exhibited a poor scope mount connection, image noise, corrosion on the video connector electrical contacts, watertightness failure in a switch, and water intrusion in the imaging of the main unit.There was no patient involvement.

Brand Name
CAMERA HEAD
Common Device Name
CAMERA HEAD
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20247777
Report Number3002808148-2024-36513
Device Sequence Number20641752
Product Code GCJ
UDI-Device Identifier04953170141645
UDI-Public04953170141645
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberOTV-S7H-1D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2024
Initial Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown